Custom Search

News

Friday 01 April 2005

Transient band-like keratopathy after treatment for seborrheic dermatitis.

By: Savage HI, Edgington B, Appel J.

Cornea 2005 Apr;24(3):342-3

PURPOSE: To describe a case of transient band-like keratopathy after ocular exposure to fluocinonide cream and ketoconazole shampoo. DESIGN: Observational case report. RESULTS: A 40-year-old patient presented with acute pain, photophobia, lacrimation, and redness in 1 eye. The symptoms began while using fluocinonide cream and ketoconazole shampoo as treatment of seborrheic dermatitis of the scalp. Examination revealed white clumpy deposits in a horizontal band across the inferocentral corneal epithelium and conjunctival hyperemia. Corneal scrapings revealed no cells or organisms, and culture was negative. The lipophilic deposits dissolved during slide fixation and processing. With conservative treatment the deposits resolved in 3 days. CONCLUSION: We present a case of transient band-like corneal deposit, a novel complication of fluocinonide and ketoconazole exposure.

Use of this site is subject to the following terms of use